Is It Normal To Be Extremely Uncomfortable And Bloating a Few Hours After BA?

I had my breast augmentation this morning. I've been in alot of pain all day. my stomach is extremely bloated and I can hear and feel gas bubbles. is there anything I can to help with that? the more gas that developes in there the more uncomfortable I am. And it's pushing my ribs out causing more pain then what was already there. I'm in a great deal of pain alot more than what I was expecting. could that be from the implant we used hi profile silicone 550ccs. thank you

Doctor Answers (3)

Bloating after breast augmentation

+1

It is actually quite common to have some abdominal distention after breast augmentation surgery. The narcotic pain medication used in the IV during surgery and the pain pills that you take afterwards can slow the bowel function. This can cause stomach discomfort. The pain from the implants is usually a tightness in the chest that is the result of stretching the pectoralis muscle (if the implants are placed under the muscle). The bigger the implants, the more stretching discomfort you may feel. The discomfort is usually quite short lived and by the time you read this post, you will likely be feeling much better. 


Raleigh-Durham Plastic Surgeon
5.0 out of 5 stars 44 reviews

Bloating after breast augmentation

+1

Having a bloated feeling is pretty common after breast augmentation surgery, particularly in women in their 20's.  In my experience this  is most commonly seen in women who have been taking a lot of narcotic pain medication.  That medication stops the intestines from moving things through, so people get "stopped up".  The best solution involves not taking very much narcotic pain medication and trying to take a high fiber diet.  Sometimes something more is needed, perhaps something to help someone have a bowel movement.  Let your surgeon know this is going on early; don't wait for two days until you feel like you're five months pregnant (something I've heard before).  Just know, though, that "this too shall pass"!

Kelly R. Kunkel, MD
Fort Worth Plastic Surgeon
5.0 out of 5 stars 12 reviews

Pain Medication and side effects after breast augmentation

+1

While some patients will experience severe pain and bloating, that is unusual in our experience.  There are many issues that determine this, but they usually relate to the combination of medications used after the procedure.  The goal is to minimize narcotic use, as these issues usually relate to these medications (most commonly Vicodin/hydro cndone). Precise surgical technique can frequently reduce the need for narcotics in the postoperative period.

Louis L. Strock, MD
Fort Worth Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.